Heavy Rain, Crawford
- When
- June 26, 1:40 AM CST to 8:00 AM CST
- Where
- Crawford County, 3.15 mi NNE of Charme
- Reported by
- Public
- Coordinates
- 43.210, -91.100
Southwest of Lynxville, 9.5 inches of rain fell.
A band of heavy rain fell across portions of southwest Wisconsin during the early morning hours of June 26th. Radar estimates indicated that 6 to 9 inches of rain fell across the southwest in central portions of Crawford County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ARX wrote it up.
A band of heavy rain fell across portions of southwest Wisconsin during the early morning hours of June 26th. Radar estimates indicated that 6 to 9 inches of rain fell across the southwest in central portions of Crawford County. This caused some flash flooding to occur that sent water over roads and created mud slides. Four residences in the Town of Gays Mills sustained minor damage with access cutoff to one of these until the flood waters receded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 25, 10:02 PM CST, 3 hours 38 minutes earlier.
Area Forecast Discussion National Weather Service La Crosse WI 1102 PM CDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday) Issued at 251 PM CDT Fri Jun 25 2021 Surface analysis shows a frontal boundary extending from lower Michigan through northern IL/central IA. Behind this front, which passed through last evening/overnight, leftover low level moisture from shower/storms was producing widespread low clouds and pockets of drizzle/isolated showers across the forecast area today. Temperatures as of 2 pm were in the mid 70s to lower 80s with muggy dew points in the mid 60s to lower 70s. For tonight, a mid-level shortwave trough (currently moving out of WY int NE per GOES water vapor) will spin up surface cyclogenesis over the Central Plains. This low will track along that aforementioned frontal boundary, lifting north as a warm front to along I-90 by Saturday morning. Increasing moisture transport ahead of the low and into the warm front is expected to spread showers and storms into the area tonight. The showers and storms look to be fairly widespread going into Saturday as the low tracks through southern WI. Airmass going into Saturday will be rather soupy as well with dew points in the 65-70 degree range/precipitable waters around 2 inches. So, could see some localized heavier rainfall under storms. In addition, with the low track, could see a small window of strong to severe storms in the warm sector across portions of northeast IA into southern WI where greater chance of destabilization takes place. Otherwise, plan on highs mainly in the 70s, maybe a few lower 80s. .LONG TERM...(Saturday night through Friday) Issued at 251 PM CDT Fri Jun 25 2021 Through much of this period, a longwave trough will remain across the region. As shortwaves move through this trough, there will periodic chances of showers and storms. The timing of these waves are highly uncertain, so they are broad brushed through this time period. High temperatures will range from the mid 70s to lower 80s. Low temperatures will range from the lower 50s to lower 60s. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1055 PM CDT Fri Jun 25 2021 Abundant low level moisture will bring low ceilings into the TAF sites early Saturday morning. IFR ceilings are likely at both RST and LSE towards daybreak and are expected to persist for much of the period, perhaps improving slightly to low MVFR in the afternoon. Can't rule out some patchy fog before daybreak, but any visibility reductions the rest of tonight would be more likely tied to passing showers and/or storms that come into play roughly after 09Z. Low pressure and a warm front lifting northward on Saturday will bring numerous showers and storms through the area during the day. Recent HRRR runs suggest only isolated convection through mid- morning, and then fairly widespread activity over the TAF sites from about 17Z to 03Z Sunday along the front as it stalls overhead. Any slow-moving showers and storms will be capable of dumping heavy rainfall over a short period of time. Also can't rule out a few stronger storms with gusty winds, mainly for LSE. Outside of any stronger storms, winds should be mainly light around 10 knots or less through the period. Direction will fluctuate depending on the position of the front. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...Boyne AVIATION...Kurz
Hazardous Weather Outlook National Weather Service La Crosse WI 315 PM CDT Fri Jun 25 2021 IAZ029-030-WIZ061-262015- Fayette-Clayton-Grant- 315 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of northeast Iowa and southwest Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening. In addition, funnel clouds will be possible this afternoon. These funnel clouds normally do not touch the ground. As a result, they rarely do any damage and last only a few minutes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible on Saturday and Saturday night. A few of these storms may become strong to severe during the afternoon and evening. Large hail, damaging winds, and heavy rain will be the primary threats. An isolated tornado or two will also be possible. Periodic chances of thunderstorms will continue then into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Saturday afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ009>011-018-019-MNZ096-WIZ041>044-053>055-262015- Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Houston-La Crosse- Monroe-Juneau-Adams-Vernon-Crawford-Richland- 315 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of north central Iowa...northeast Iowa...southeast Minnesota...central Wisconsin... southwest Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible this afternoon and evening, mainly across northeastern Iowa and southwestern Wisconsin. The overall threat for severe weather is low at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible on Saturday and Saturday night. A few of these storms may become strong to severe during the afternoon and evening. Large hail, damaging winds, and heavy rain will be the primary threats. The heavy rain could lead to flash flooding if storms repeatedly move over the same areas. An isolated tornado or two will also be possible. Periodic chances of thunderstorms will continue then into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Saturday afternoon and evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. IAZ008-MNZ079-086>088-094-095-WIZ017-029-032>034-262015- Mitchell-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Taylor-Clark- Buffalo-Trempealeau-Jackson- 315 PM CDT Fri Jun 25 2021 This Hazardous Weather Outlook is for portions of north central Iowa...southeast Minnesota...central Wisconsin...north central Wisconsin and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible this afternoon and evening, mainly across northeastern Iowa and southwestern Wisconsin. The overall threat for severe weather is low at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Periodic chances of thunderstorms will continue into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. KDS/Boyne
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
942 PM CDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HEAVY RAIN DEVON 43.12N 92.36W
06/25/2021 U3.50 INCH CHICKASAW IA PUBLIC
0642 PM HEAVY RAIN NEW HAMPTON 43.06N 92.32W
06/25/2021 E2.51 INCH CHICKASAW IA CO-OP OBSERVER
0845 PM HEAVY RAIN 1 ENE BLUFFTON 43.41N 91.90W
06/25/2021 M1.19 INCH WINNESHIEK IA MESONET
MESONET STATION BLFI4 1 ENE BLUFFTON.
&&The La Crosse radar (KARX), 69 km away, was scanning. The volume nearest the first event began at 07:41 UTC.
3 heavy rain, 1 flash flood, 1 flood. Local standard time, as filed.
Southwest of Lynxville, 9.5 inches of rain fell.
North of Eastman, 6.63 inches of rain fell.
Just northeast of Gays Mills, 8.47 inches of rain fell.
Several roads across the western and central sections of Crawford County were closed due to flash flooding. Radar estimates of 6 to 9 inches of rainfall that caused mudslides and sent water over roads. Four homes in the Town of Gays Mills sustained minor damage and access was cutoff to one of these until the flood waters receded.
Runoff from heavy rain pushed the Kickapoo River out of its banks in Stueben. The river crested less than a foot above the flood stage at 12.73 feet on the 27th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2021Every state in 2021This day in weather historyWarnings in Wisconsin, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 965904, 965908, 965905, 965558, 965932.